Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 251, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 18, 2000, 12:03 AM EDT for Robertson County, Kentucky. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2000, 12:03 AM EDT (04:03 UTC)
- Expired
- Aug 18, 2000, 12:40 AM EDT
- In force
- 37 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Robertson County, KY
The radar
The Cincinnati radar (KILN), 102 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.1 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 482 m²/s²
- 0-3 km storm-relative helicity
- 540 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.0
The text
As transmitted, in the capitals the NWS used until 2016.
871 WUUS51 KILN 180406 SVRILN KYC201-180440- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1203 AM EDT FRI AUG 18 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROBERTSON COUNTY IN NORTHEAST KENTUCKY... * UNTIL 1240 AM EDT... * AT 1205 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF MOUNT OLIVET...OR ABOUT 11 MILES NORTH OF CYNTHIANA...MOVING SOUTHEAST AT 40 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MOUNT OLIVET... KENTONTOWN... PIQUA... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 9:25 PM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 17, 9:25 PM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
925 PM EDT THU AUG 17 2000
01Z SFC ANALYSIS SHOWS A WARM FRONT FROM NORTH OF INDIANAPOLIS TO
JUST SOUTH OF CINCINNATI. A SFC LOW PRESSURE SYSTEM WAS LOCATED
NEAR TERRE HAUTE. A COLD FRONT TRAILED FROM THE SFC LOW FROM CNTRL
IL TO CNTRL MO.
MODELS ARE NOT THAT MUCH HELP THIS EVENING. 18Z MESO ETA ALLUDES TO
A SFC LOW SOLUTION THAT SPLITS..WITH ONE AREA HEADING EAST ACROSS
NORTHERN OHIO. THIS DOES NOT SEEM TO FIT THE CURRENT SITUATION. IN
FACT...3 HOUR PRESSURE FALLS INDICATE THAT THE SFC LOW WILL TRACK
E/SE INTO SW OHIO OVERNIGHT...FOLLOWED BY THE COLD FRONT.
UPPER DIVERGENCE IS FORECAST TO BE AT ITS PEAK THROUGH 06Z. THIS
WILL CONTINUE TO DEVELOP SHOWERS AND THUNDERSTORMS OVER THE ENTIRE
REGION.
I AM CONCERNED WITH THE THREAT OF FLASH FLOODING ACROSS MY SWRN
CWFA. THIS REGION WILL GET HIT BY A ROUND OF SHOWERS AND
THUNDERSTORMS WITHIN THE NEXT 2 TO 3 HOURS...FOLLOWED BY ANOTHER
ROUND OVERNIGHT WITH THE COLD FRONT. PRECIPITABLE WATERS ARE
HIGH...AND KILN RADAR IS NOW ESTIMATING 2 TO AS MUCH AS 3 INCH
RAINFALL AMOUNTS PER HOUR OCCURRING OVER INDIANA. WILL ISSUE A
FLASH FLOOD WATCH FOR THIS REGION.
.ILN...FLASH FLOOD WATCH UNTIL 4 AM EDT FOR
OHZ077-078-INZ073>075-080-KYZ089>096
HICKMANThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 10:21 PM EDT | Severe Thunderstorm Warning | ILN | Boone | 54 min |
| Aug 17, 10:38 PM EDT | Severe Thunderstorm Warning | ILN | Kenton | 52 min |
| Aug 17, 10:59 PM EDT | Severe Thunderstorm Warning | ILN | Campbell | 46 min |
| Aug 17, 11:05 PM EDT | Severe Thunderstorm Warning | ILN | Carroll, Gallatin | 40 min |
| Aug 17, 11:15 PM EDT | Severe Thunderstorm Warning | ILN | Grant, Owen | 60 min |
| Aug 17, 11:42 PM EDT | Severe Thunderstorm Warning | ILN | Pendleton | 48 min |
| Aug 18, 12:28 AM EDT | Severe Thunderstorm Warning | ILN | Mason | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.